Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 12, 2021, 5:15 PM EDT for Washington County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 5:15 PM EDT (21:15 UTC)
- Expired
- Jun 12, 2021, 5:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Washington County, GA
The radar
The Robins AFB radar (KJGX), 76 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
924
WWUS82 KFFC 122115
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
515 PM EDT Sat Jun 12 2021
GAZ074-076-085-122145-
Jefferson GA-Washington GA-Johnson GA-
515 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...SOUTHEASTERN
WASHINGTON AND NORTHEASTERN JOHNSON COUNTIES UNTIL 545 PM EDT...
At 514 PM EDT...a strong thunderstorm was centered 3 miles east of
Sandersville, moving south at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandersville, Davisboro, Tennille, Harrison, Bartow, Riddleville, New
Home and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3275 8244 3276 8264 3283 8288 3303 8286
3303 8269 3296 8247 3281 8241 3280 8242
3278 8240
TIME...MOT...LOC 2114Z 359DEG 13KT 3297 8274
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 12, 3:29 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 12, 3:29 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 329 PM EDT Sat Jun 12 2021 .SHORT TERM /Tonight through Sunday Night/... Impulse on SW extent of upper low will continue to aid convective forcing this afternoon into evening as it pushes SEWD. While weakly sheared, the destabilization with this feature will allow for scattered to numerous storms with isolated strong to severe development. Strong to damaging winds is main threat from multicell clusters or wet microbursts given the still high PWATs. We finally get a push of some drier air ahead of some weak NW flow aloft for Sunday so pops/precip coverage look to be decently lower, but still have slight to low end chance across northern majority of area and some higher chances for parts of central GA. Temps look to be slightly lower for Sunday afternoon, but should still make it to the upper 80s for most locations. Baker && .LONG TERM /Monday through Saturday/... Long term forecast continues to show relief from frequent diurnal storm activity and a return to a more dry weather pattern. Extended forecast models are in good agreement over the next week with a large ridge of high pressure positioned over the western US and broad trough over the Northeast. Expect this trough to dig down the east coast late Monday, dragging a cold front through Georgia. Models continue to show a slow progression with the front through the state with a little assistance from another shortwave to push it through on Wednesday. Highest rain chances Monday will generally be south of I-20 - along and south of the front, and low-end PoPs over far central/south Georgia Tuesday and Wednesday. Although there will be a marked humidity change through midweek over much of the area, by Friday another trough will usher back in the higher dew points and precip chances. Temperatures will be warmest Monday and Tuesday ahead of the front. Highs will largely be in the 90s each day, with muggy lows Monday morning around 70 and above. By Tuesday morning should start seeing a little cooler morning low temperatures. Near normal temperatures are expected mid week with pleasant morning lows and highs in the 80s Wednesday and Thursday. Warming temperatures return for the weekend. There continues to be a suggestion of a tropical low in the Gulf by Friday/Saturday, but with a good amount of uncertainty yet, will have to continue watching. 31 && .AVIATION... 18Z Update... Mainly 3500-5000 ft cu deck this afternoon with isolated to scattered showers and TSRA development. Have tempo TSRA until 21/22z though could linger later esp for southern sites. Some MVFR cigs could build into most sites Sunday morning. Shower and TSRA chances are lower for Sunday, though may be high enough to warrant prob30 TS at some locations. Winds mainly NW 8-10 kts with higher and more VRB from any TSRA or outflows. Wind shift to NE after 05z for KATL. //ATL Confidence...18Z Update... Medium on extent of MVFR cigs Sunday morning and Sunday afternoon precip coverage. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 68 88 70 93 / 50 20 10 20 Atlanta 70 88 71 92 / 30 20 10 20 Blairsville 63 83 65 87 / 20 30 20 10 Cartersville 67 89 69 91 / 20 20 10 10 Columbus 70 91 71 93 / 40 30 20 30 Gainesville 68 86 70 90 / 30 30 20 20 Macon 68 89 69 94 / 60 30 10 30 Rome 68 91 70 93 / 20 10 10 10 Peachtree City 68 88 69 92 / 40 20 10 20 Vidalia 71 87 71 92 / 70 60 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....31 AVIATION...Baker
Hazardous weather outlook, Jun 12, 11:03 AM EDT, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1103 AM EDT Sat Jun 12 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131515- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1103 AM EDT Sat Jun 12 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Thunderstorms will be possible this afternoon into evening across North and Central Georgia. A few strong to severe storms are possible, especially across central Georgia, with strong to damaging wind, heavy rain, and frequent lightning being the primary threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There will be a chance of thunderstorms across North and Central Georgia Sunday, then mainly confined to parts of central Georgia Monday through Wednesday. Thunderstorms will again be possible across North and Central Georgia on Friday. The greatest chance will be during the afternoon and evening hours. A few stronger thunderstorms cannot be ruled out on any of these days, however no organized or widespread severe weather is expected. The primary threat from any thunderstorms will be frequent lightning, gusty winds and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 12, 4:45 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
445 PM EDT Sat Jun 12 2021
GAZ109-110-122115-
Telfair GA-Dodge GA-
445 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR AND SOUTHEASTERN DODGE
COUNTIES UNTIL 515 PM EDT...
At 445 PM EDT...a strong thunderstorm was over Milan, or 8 miles
southwest of McRae...moving southeast at 25 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Helena, Lumber City, Milan, Jacksonville, Horse Creek Wma,
Workmore and Achord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8292 3179 8298 3196 8321 3203 8307
3212 8300 3192 8267 3190 8269 3190 8270
3186 8276 3186 8278 3185 8279 3184 8278
3181 8282 3182 8284 3178 8286 3178 8289
3179 8290
TIME...MOT...LOC 2045Z 309DEG 22KT 3199 8303
WIND...50MPHSpecial weather statement, Jun 12, 4:50 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
450 PM EDT Sat Jun 12 2021
GAZ080-081-093-094-122115-
Macon GA-Peach GA-Taylor GA-Crawford GA-
450 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACON...SOUTHWESTERN
PEACH...NORTHEASTERN TAYLOR AND SOUTHWESTERN CRAWFORD COUNTIES UNTIL
515 PM EDT...
At 450 PM EDT...a strong thunderstorm was near Reynolds, or 8 miles
south of Roberta...moving southeast at 20 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fort Valley, Reynolds, Lee Pope, Nakomis and Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3264 8419 3271 8416 3272 8411 3258 8386
3250 8389 3246 8403
TIME...MOT...LOC 2050Z 307DEG 16KT 3260 8405
WIND...50MPHSpecial weather statement, Jun 12, 4:56 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 PM EDT Sat Jun 12 2021
GAZ078-089-122130-
Harris GA-Muscogee GA-
456 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARRIS AND NORTHWESTERN
MUSCOGEE COUNTIES UNTIL 530 PM EDT...
At 456 PM EDT...a strong thunderstorm was near Mulberry Grove, or
near Hamilton...moving south at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hamilton, Ellerslie, Flat Rock, Laurel Hills, Midland, Cataula,
Columbus Metropolitan Airport, Fortson and Mulberry Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3278 8501 3282 8488 3259 8475 3251 8486
3251 8500
TIME...MOT...LOC 2056Z 342DEG 15KT 3270 8493
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 12, 4:57 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
457 PM EDT Sat Jun 12 2021
GAZ074-122130-
Washington GA-
457 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON COUNTY UNTIL 530 PM
EDT...
At 456 PM EDT...a strong thunderstorm was centered 4 miles north of
Sandersville...moving south at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandersville, Davisboro, Tennille, Riddleville and Warthen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3315 8280 3309 8271 3301 8264 3291 8256
3285 8279 3296 8293
TIME...MOT...LOC 2056Z 359DEG 13KT 3304 8278
WIND...40MPHSpecial weather statement, Jun 12, 5:06 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
506 PM EDT Sat Jun 12 2021
GAZ080-093-122130-
Macon GA-Taylor GA-
506 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON AND SOUTHERN
TAYLOR COUNTIES UNTIL 530 PM EDT...
At 505 PM EDT...a strong thunderstorm was over Garden Valley, or 7
miles southeast of Butler...moving southeast at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Butler, Garden Valley, Hicks and Potterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3248 8428 3254 8426 3257 8419 3243 8399
3238 8402 3235 8411
TIME...MOT...LOC 2105Z 305DEG 12KT 3247 8415
WIND...50MPHSpecial weather statement, Jun 12, 5:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
515 PM EDT Sat Jun 12 2021
GAZ074-076-085-122145-
Jefferson GA-Washington GA-Johnson GA-
515 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...SOUTHEASTERN
WASHINGTON AND NORTHEASTERN JOHNSON COUNTIES UNTIL 545 PM EDT...
At 514 PM EDT...a strong thunderstorm was centered 3 miles east of
Sandersville, moving south at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandersville, Davisboro, Tennille, Harrison, Bartow, Riddleville, New
Home and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3275 8244 3276 8264 3283 8288 3303 8286
3303 8269 3296 8247 3281 8241 3280 8242
3278 8240
TIME...MOT...LOC 2114Z 359DEG 13KT 3297 8274
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:33 PM EDT | Special Weather Statement | FFC | Fannin | 27 min |
| Jun 11, 9:59 PM EDT | Special Weather Statement | FFC | Fannin | 31 min |
| Jun 11, 10:03 PM EDT | Special Weather Statement | FFC | Murray | 27 min |
| Jun 11, 10:28 PM EDT | Special Weather Statement | FFC | Gilmer | 32 min |
| Jun 11, 10:55 PM EDT | Special Weather Statement | FFC | Gilmer | 35 min |
| Jun 12, 12:59 PM EDT | Special Weather Statement | FFC | Paulding | 31 min |
| Jun 12, 1:40 PM EDT | Special Weather Statement | FFC | Douglas | 35 min |
| Jun 12, 2:01 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Jun 12, 2:31 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Jun 12, 2:55 PM EDT | Special Weather Statement | FFC | McDuffie | 35 min |
| Jun 12, 3:11 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 34 min |
| Jun 12, 3:20 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 40 min |
| Jun 12, 3:44 PM EDT | Special Weather Statement | FFC | Madison | 31 min |
| Jun 12, 3:49 PM EDT | Special Weather Statement | FFC | Harris | 26 min |
| Jun 12, 3:51 PM EDT | Special Weather Statement | FFC | Jefferson | 24 min |
| Jun 12, 3:54 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 38 min |
| Jun 12, 3:56 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren | 49 min |
| Jun 12, 3:58 PM EDT | Special Weather Statement | FFC | Pulaski | 32 min |
| Jun 12, 3:59 PM EDT | Special Weather Statement | FFC | Taliaferro | 31 min |
| Jun 12, 4:05 PM EDT | Special Weather Statement | FFC | Oglethorpe | 25 min |
| Jun 12, 4:12 PM EDT | Special Weather Statement | FFC | Johnson | 33 min |
| Jun 12, 4:12 PM EDT | Special Weather Statement | FFC | Talbot | 33 min |
| Jun 12, 4:23 PM EDT | Special Weather Statement | FFC | Dodge | 37 min |
| Jun 12, 4:25 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 35 min |
| Jun 12, 4:31 PM EDT | Special Weather Statement | FFC | Polk | 29 min |
| Jun 12, 4:35 PM EDT | Special Weather Statement | FFC | Talbot | 25 min |
| Jun 12, 4:40 PM EDT | Special Weather Statement | FFC | Glascock | 35 min |
| Jun 12, 4:42 PM EDT | Special Weather Statement | FFC | Oglethorpe | 33 min |
| Jun 12, 4:45 PM EDT | Special Weather Statement | FFC | Telfair | 30 min |
| Jun 12, 4:50 PM EDT | Special Weather Statement | FFC | Crawford | 25 min |
| Jun 12, 4:56 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 34 min |
| Jun 12, 4:57 PM EDT | Special Weather Statement | FFC | Washington | 33 min |
| Jun 12, 5:06 PM EDT | Special Weather Statement | FFC | Macon | 24 min |
| Jun 12, 5:16 PM EDT | Special Weather Statement | FFC | Macon | 29 min |
| Jun 12, 5:18 PM EDT | Special Weather Statement | FFC | Bibb | 27 min |
| Jun 12, 5:28 PM EDT | Special Weather Statement | FFC | Wilcox | 32 min |
| Jun 12, 5:32 PM EDT | Special Weather Statement | FFC | Emanuel | 28 min |
| Jun 12, 5:33 PM EDT | Special Weather Statement | FFC | Wheeler | 27 min |
| Jun 12, 5:38 PM EDT | Special Weather Statement | FFC | Dooly | 37 min |
| Jun 12, 5:44 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Jun 12, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 38 min |
| Jun 12, 6:01 PM EDT | Special Weather Statement | FFC | Treutlen | 29 min |
| Jun 12, 6:03 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Jun 12, 6:06 PM EDT | Special Weather Statement | FFC | Wilcox | 24 min |
| Jun 12, 6:11 PM EDT | Special Weather Statement | FFC | Crisp | 34 min |
| Jun 12, 6:23 PM EDT | Special Weather Statement | FFC | Laurens, Treutlen | 22 min |
| Jun 12, 6:24 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 36 min |
| Jun 12, 6:28 PM EDT | Special Weather Statement | FFC | Toombs | 32 min |
| Jun 12, 6:35 PM EDT | Special Weather Statement | FFC | Dodge | 25 min |
| Jun 12, 6:42 PM EDT | Special Weather Statement | FFC | Baldwin | 33 min |
| Jun 12, 6:56 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Jun 12, 7:03 PM EDT | Special Weather Statement | FFC | Jasper | 27 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.